MAUDE Adverse Event Report: STAAR SUGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL)

STAAR SUGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL)
Model Number MICL 12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pupillary Block (2026); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that 12.6mm, micl12.6, -9.5 diopter, implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.The lens was explanted due to excessive vault, elevated iop (intraocuar pressure), pupil block and angle closure.Additional surgical intervention (enlargement of pi, yag) and medical intervention was also performed/ prescribed.In the reporters opinion the cause of this event was the device " too long lens".For status of the eye the reporter stated " explanted icl's cont.Iop, largely 20 + pigment from enlarging pi's." the following additional information was reported " pt.Required multiple wound burrs over many days along with max med.Therapy: lumigan, alphagan, timolol, trusopt diamox 500 bid.Now under control only lumigan.".
 
Additional Manufacturer Narrative
B5: the reporter indicated that 12.6mm, micl12.6,-9.50 diopter, implantable collamer lens was implanted into the patients right eye (od) on (b)(6) 2020.On (b)(6) 2020 the lens was explanted due to excessive vault, pupil block, angle closure and iop.Additional surgical intervention (enlargement of pi, yag) and medical intervention (drop therapy) was also performed/prescribed.In the reporters opinion the cause of this event was the device, reporter stated " too long lens with excessive vault peripheral iridotomy occluded with iris vault." for status of the eye the reporter stated " patient feels vision has returned back to normal.Patients iop have been stable since being off drop therapy since 23 oct 2020.Will like to see iops stable for a couple months before proceeding with another icl procedure." claim # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6 - 4625 - enlargement of pi, should have been specified in previous medwatch reports for code 4625.B5 - "yag": should be removed as it was not specified what type of surgery was performed.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
IMPLANTABLE COLLAMER LENS (ICL)
Manufacturer (Section D)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10787942
Report Number2023826-2020-02584
Device Sequence Number2909406
Product Code MTA
UDI-Device Identifier00841542103015
UDI-Public00841542103015
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberMICL 12.6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer12/09/2020
04/23/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date01/09/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR